Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 222, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 21, 2020, 8:43 PM CDT for Claiborne Parish, Louisiana; Columbia County, Union County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2020, 8:43 PM CDT (01:43 UTC)
- Expired
- Jun 21, 2020, 9:13 PM CDT
- In force
- 30 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Columbia County, AR, Union County, AR, Claiborne Parish, LA
The radar
The Shreveport radar (KSHV), 109 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.7 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1729 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 7:28 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 21, 7:28 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 728 PM CDT Sun Jun 21 2020 .AVIATION... VFR conditions will continue this evening, with the sct convection winding down for the most part with the stabilizing air mass. However, the exception will remain over the Nrn and NE sections of SW/Scntrl AR, near and E of an MCV that will drift E into SCntrl AR overnight. Thus, sct convection will remain prevalent near and N of the ELD terminal tonight, and thus have continued VCTS mention here through much of the overnight period. Otherwise, elevated convective debris will linger overnight, with low MVFR/possibly IFR cigs develop around or just prior to 12Z Monday areawide, which look to linger through much of the morning before becoming VFR by late morning/early afternoon. However, some uncertainty with the duration of these cigs exist as a SE moving convective complex (MCS) over Srn KS/NW OK will slide SE through OK overnight, which may enter SE OK/portions of NE TX by/shortly before 12Z Monday as it decays. Thus, a cold pool from this decaying convection may shift SE across the region by mid to late morning, thus focusing at least sct convection with the aid of diurnal heating. An earlier cold pool/outflow bndry would tend to quickly scatter/lift any low cigs Monday morning, with sct convection primarily affecting Deep E TX/N LA/SCntrl AR during the afternoon. Have added VCTS to all but the TYR/GGG/TXK terminals Monday afternoon. S winds 6-12kts tonight will become SSW 10-15kts with higher gusts after 15Z. /15/ && .PREV DISCUSSION... /issued 254 PM CDT Sun Jun 21 2020/ SHORT TERM.../Tonight through Tuesday/ Still watching remnant MCV spinning just upstream of our region, across SE OK and NE TX attm. Convection this morning/afternoon has been along the eastern flank of this circulation in an area of mid-level forcing and divergent upper level flow. In addition, SPC's mesoanalysis showing downstream of the complex, 2 pm temperatures have reached near 90 to the lower 90s with dewpoints in the lower to middle 70s. This has yielded CAPE values near 4000 J/KG across S AR and as this MCV moves slowly eastward for the remainder of the afternoon, very heavy rainfall rates will be possible along the eastern flank of this circulations. Rainfall amounts across McCurtain County, Oklahoma have likely exceeded 5 inches across the northern and western third of the county and would not be surprised to see additional 1 to 3 inches across the Middle Red River Valley before we should lose some heavier rainfall rates near or shortly after sunrise. Key question is what happens to this feature during the overnight hours. Some local cams keep convection underneath this feature continuing overnight mainly north of the I-20 Corridor of NE TX/N LA while still others lose storm coverage with the loss of late afternoon heating. For this forecast, held onto chance pops across our northern zones with the thinking that we should lose the coverage with the loss of heating. Meanwhile, after midnight towards the predawn hours on Monday, we will look upstream once again with another complex of storms expected to develop across SW KS into W OK and drop quickly south and east into the Middle Red River Valley. Higher pops warranted mainly northwest of the I-30 Corridor prior to dawn with this remnant feature likely tracking south and east into our region during the day Monday. Likewise, should see descent seabreeze advance northward during the afternoon hours on Monday as well. SPC has placed our northern half in a Slight Risk for severe thunderstorms and this is greatly dependent on just how well the upstream convection holds together in the morning and/or how much we can destabilize on Monday for remnant outflow/cold pool boundaries to help generate new convection. Monday Night into Tuesday, scattered to numerous showers and thunderstorms will likely become more widespread across more of our region as yet another disturbance moves our way in northwest flow and should hold together a little better than its predecessors. Severe storms through the short term cannot be ruled out but as mentioned above, will be greatly dependent on just how much instability these storms will have to work with. Perhaps of a greater concern will be the potential for locally heavy downpours, especially with nearly anchored or training storms as we have seen today across McCurtain County. Given how dry we have been for quite sometime, do not think we will need any long term flood products but we will continue to watch the rainfall trends through the upcoming work week. 13 && LONG TERM.../Tuesday Night through Saturday Night/ Tuesday night into Wednesday, an upper ridge will remain firmly in place across the Western CONUS along with a deep trough across the Midwest region. This will keep northwesterly flow in place across the region. Showers and thunderstorms will be possible as a cold front pushes into the region during this timeframe. The front will stall across the northern half of the region by Wednesday morning, but showers and thunderstorms will remain in the forecast through Thursday as additional convection will be possible along the frontal boundary and a series of disturbances will move into the region from the southwest. The best chances will be across areas south of Interstate 30, south of the stalled boundary. By Thursday afternoon, the front will generally become more diffuse and the ridge in the Western CONUS will break down as a deep trough digs south across the mountain west. At the same time, a ridge will start to build into the SE CONUS Thursday night and the region will no longer be in NW flow aloft. However, with the region sandwiched in between the Western trough and SE CONUS ridge, enough weakness could allow for diurnal showers and thunderstorms. Models are hinting at much drier weather for next weekend, as the ridge tries to build into the region. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 91 74 84 / 20 40 40 90 MLU 74 91 74 87 / 30 50 30 90 DEQ 70 87 69 85 / 40 60 80 80 TXK 73 88 71 81 / 20 50 80 90 ELD 70 89 71 82 / 30 40 70 90 TYR 75 91 71 84 / 20 40 50 80 GGG 74 91 71 85 / 20 30 40 90 LFK 75 92 73 87 / 20 40 20 90 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15
Hazardous weather outlook, Jun 21, 12:21 PM CDT, 8 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1221 PM CDT Sun Jun 21 2020 ARZ050-051-059>061-070>073-LAZ001>006-012>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-221730- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-Bienville- Jackson-Ouachita-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison- 1221 PM CDT Sun Jun 21 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will continue to develop across SE Oklahoma, SW Arkansas, and areas of East Texas/North Louisiana north of Interstate 20, as a remnant MCV moves across the ArkLaTex through the afternoon hours. Locally heavy rain, with amounts over 2 inches, will be possible in many locations. A couple of isolated severe thunderstorms cannot be completely ruled out. Damaging winds will be the primary threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Thunderstorms will remain possible every day from Monday through Saturday. Widespread thunderstorms are expected Tuesday and Wednesday. A few severe storms cannot be completely ruled out. Damaging winds will be the primary threat. In addition, locally heavy rainfall could lead to isolated flooding. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed today. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LAZ010-011-017>022-TXZ149>153-165>167-221730- De Soto-Red River-Sabine-Natchitoches-Winn-Grant-Caldwell- La Salle-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina- San Augustine- 1221 PM CDT Sun Jun 21 2020 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Isolated to widely scattered thunderstorms will be possible today. The strongest storms may produce gusty winds and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Thunderstorms will remain possible every day from Monday through Saturday. Widespread thunderstorms are expected Tuesday and Wednesday. A few severe storms cannot be completely ruled out. Damaging winds will be the primary threat. In addition, locally heavy rainfall could lead to isolated flooding. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters is not anticipated through tonight.
In the hours before
Special weather statement, Jun 21, 4:56 PM CDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Shreveport LA
456 PM CDT Sun Jun 21 2020
LAZ013-014-212230-
Ouachita LA-Jackson LA-
456 PM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JACKSON AND SOUTHERN
OUACHITA PARISHES UNTIL 530 PM CDT...
At 455 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Brownsville-Bawcom, moving northeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Monroe, Claiborne, West Monroe, Brownsville-Bawcom,
Brownsville-Bawcomville, Richwood, Eros, Drew, Folksville, Cheniere,
Mineral Springs, Caderville, Pine Grove and Lapine.
LAT...LON 3247 9199 3227 9235 3234 9245 3258 9233
3258 9226 3259 9223 3260 9222
TIME...MOT...LOC 2155Z 219DEG 12KT 3236 9236
20Special weather statement, Jun 21, 5:32 PM CDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Shreveport LA
532 PM CDT Sun Jun 21 2020
LAZ005-006-014-212315-
Lincoln LA-Ouachita LA-Union LA-
532 PM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR UNION...WEST CENTRAL OUACHITA AND
NORTHERN LINCOLN PARISHES UNTIL 615 PM CDT...
At 532 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Grambling to 8 miles southwest
of Farmerville to 10 miles west of Claiborne. Movement was northeast
at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Farmerville, Bernice, Cooley, Dubach, Marion, Vienna, Downsville,
Spearsville, Lillie, D Arbonne, Mount Zion, Oakland, Haile,
Folksville, Rocky Branch, Mineral Springs, Cecil, Unionville, Litroe
and Calhoun.
LAT...LON 3283 9207 3282 9206 3244 9235 3262 9253
3259 9283 3276 9276 3276 9273 3280 9273
3281 9274 3282 9273 3286 9273 3302 9267
3301 9217 3292 9208 3287 9208 3284 9205
TIME...MOT...LOC 2232Z 205DEG 26KT 3266 9272 3268 9250 3256 9238
20Special weather statement, Jun 21, 5:35 PM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
535 PM CDT Sun Jun 21 2020
LAZ006-014-212300-
Ouachita LA-Union LA-
535 PM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION AND
NORTHEASTERN OUACHITA PARISHES UNTIL 600 PM CDT...
At 535 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sterlington to near Swartz to near Start.
Movement was northeast at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Monroe, Swartz, Sterlington, Fairbanks, Perryville, Loch Lomon,
Guthrie and Deshard.
LAT...LON 3251 9191 3257 9200 3266 9220 3285 9206
3278 9205 3276 9206 3274 9205 3273 9207
3269 9205 3270 9204 3271 9204 3270 9202
3271 9197 3266 9194 3266 9191 3260 9193
3254 9192 3253 9190
TIME...MOT...LOC 2235Z 214DEG 13KT 3270 9214 3263 9196 3256 9187
20Special weather statement, Jun 21, 6:16 PM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Shreveport LA
616 PM CDT Sun Jun 21 2020
ARZ073-LAZ006-212345-
Union AR-Union LA-
616 PM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY IN
SOUTH CENTRAL ARKANSAS AND NORTHEASTERN UNION PARISHES UNTIL 645 PM
CDT...
At 616 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Huttig, moving northeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Huttig, Marion, Felsenthal, Linville, Haile and Litroe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3283 9207 3281 9206 3276 9212 3286 9227
3309 9218 3305 9211 3303 9211 3303 9209
3301 9207 3298 9208 3297 9207 3297 9208
3292 9207 3287 9208 3284 9206
TIME...MOT...LOC 2316Z 210DEG 15KT 3290 9217
20Special weather statement, Jun 21, 6:53 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Shreveport LA
653 PM CDT Sun Jun 21 2020
ARZ073-220030-
Union AR-
653 PM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY UNTIL
730 PM CDT...
At 653 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lapile, or near Huttig, moving northeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Huttig, Strong, Lapile, Felsenthal and New London.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3301 9216 3301 9227 3308 9245 3328 9235
3328 9233 3326 9232 3328 9230 3326 9229
3325 9223 3323 9223 3323 9222 3321 9223
3320 9221 3321 9218 3316 9217 3317 9215
3316 9211 3310 9214 3304 9211
TIME...MOT...LOC 2353Z 223DEG 11KT 3307 9229
20Special weather statement, Jun 21, 8:28 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
828 PM CDT Sun Jun 21 2020
ARZ060-220200-
Hempstead AR-
828 PM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HEMPSTEAD COUNTY UNTIL
900 PM CDT...
At 827 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fulton, or 10 miles west of Hope, moving east northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Hope, Perrytown, Fulton, Washington, McNab and Oakhaven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3391 9346 3360 9354 3354 9379 3355 9378
3356 9379 3355 9380 3356 9381 3357 9383
3361 9381 3361 9383 3362 9384 3373 9384
TIME...MOT...LOC 0127Z 250DEG 16KT 3365 9378
24The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:28 PM CDT | Special Weather Statement | SHV | Hempstead | 32 min |
| Jun 21, 8:45 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 60 min |
| Jun 21, 9:12 PM CDT | Special Weather Statement | SHV | Union | 48 min |
| Jun 21, 9:41 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Nevada | 64 min |
| Jun 21, 9:47 PM CDT | Special Weather Statement | SHV | Hempstead | 43 min |
| Jun 21, 10:38 PM CDT | Special Weather Statement | SHV | Hempstead | 67 min |
| Jun 21, 10:43 PM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Little River, Miller, Nevada, Sevier | 7 hr |
| Jun 21, 11:13 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Nevada | 62 min |
| Jun 22, 12:20 AM CDT | Special Weather Statement | SHV | Hempstead | 55 min |
| Jun 22, 12:29 AM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Nevada, Sevier | 5 hr |
| Jun 22, 2:12 AM CDT | Special Weather Statement | SHV | Nevada | 48 min |
| Jun 22, 3:04 AM CDT | Special Weather Statement | SHV | Union | 56 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2020Severe Thunderstorm Warnings in Louisiana, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.